Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 155, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 22, 2009, 6:31 PM CDT for Humboldt County, Pocahontas County, Webster County, Iowa. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2009, 6:31 PM CDT (23:31 UTC)
- Expired
- Jul 22, 2009, 7:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Humboldt County, IA, Pocahontas County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 113 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 6:45 PM CDT | HAIL 1 | 4 S Gilmore City, IA | |
| Jul 22, 6:45 PM CDT | HAIL 1 | 4 W Clare, IA | |
| Jul 22, 6:50 PM CDT | HAIL 1.25 | 3 Wsw Pioneer, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 222331
SVRDMX
IAC091-151-187-230015-
/O.NEW.KDMX.SV.W.0155.090722T2331Z-090723T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
631 PM CDT WED JUL 22 2009
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WEBSTER COUNTY IN CENTRAL IOWA...
SOUTHWESTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
SOUTHEASTERN POCAHONTAS COUNTY IN NORTHWEST IOWA...
* UNTIL 715 PM CDT
* AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTHWEST OF PIONEER...OR 19 MILES NORTHWEST OF FORT DODGE...AND
WAS MOVING SOUTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PIONEER BY 640 PM CDT...
CLARE BY 650 PM CDT...
BARNUM BY 700 PM CDT...
BARNUM BY 705 PM CDT...
THIS WARNING EXTENDS THE SEVERE THUNDERSTORM WARNING INTO ADDITIONAL
PORTIONS OF SOUTHEASTERN POCAHONTAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS PRODUCED QUARTER SIZE HAIL AND DOWNED TREE LIMBS.
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN
A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
&&
LAT...LON 4275 9442 4254 9420 4247 9445 4249 9446
4256 9445 4256 9448 4268 9451
TIME...MOT...LOC 2330Z 338DEG 23KT 4270 9445
$$
JUNGBLUTH3 follow-up statements
000
WWUS53 KDMX 222354
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
654 PM CDT WED JUL 22 2009
IAC091-230002-
/O.CAN.KDMX.SV.W.0155.000000T0000Z-090723T0015Z/
HUMBOLDT IA-
654 PM CDT WED JUL 22 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HUMBOLDT COUNTY
IS CANCELLED...
LAT...LON 4267 9445 4265 9445 4265 9431 4253 9423
4247 9445 4248 9446 4256 9445 4256 9448
4259 9449 4261 9449 4267 9451
TIME...MOT...LOC 2352Z 338DEG 23KT 4257 9438
$$
IAC151-187-230015-
/O.CON.KDMX.SV.W.0155.000000T0000Z-090723T0015Z/
POCAHONTAS IA-WEBSTER IA-
654 PM CDT WED JUL 22 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN WEBSTER AND SOUTHEASTERN POCAHONTAS COUNTIES...
AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CLARE...OR 12 MILES NORTHWEST OF FORT DODGE...MOVING SOUTH AT 25
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BARNUM BY 700 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE
QUANTITIES OF QUARTER SIZE AND NICKEL SIZE HAIL. AT 650 PM...A
SPOTTER NORTHWEST OF CLARE IN WEBSTER COUNTY REPORTED PENNY SIZE
HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4267 9445 4265 9445 4265 9431 4253 9423
4247 9445 4248 9446 4256 9445 4256 9448
4259 9449 4261 9449 4267 9451
TIME...MOT...LOC 2352Z 338DEG 23KT 4257 9438
$$
JUNGBLUTH000
WWUS53 KDMX 230006
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
706 PM CDT WED JUL 22 2009
IAC151-230016-
/O.CAN.KDMX.SV.W.0155.000000T0000Z-090723T0015Z/
POCAHONTAS IA-
706 PM CDT WED JUL 22 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POCAHONTAS COUNTY
IS CANCELLED...
LAT...LON 4253 9423 4247 9445 4248 9446 4256 9445
4261 9437
TIME...MOT...LOC 0006Z 338DEG 23KT 4249 9433
$$
IAC187-230015-
/O.CON.KDMX.SV.W.0155.000000T0000Z-090723T0015Z/
WEBSTER IA-
706 PM CDT WED JUL 22 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN WEBSTER COUNTY...
AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BARNUM...OR 9 MILES WEST OF FORT DODGE...MOVING SOUTH AT 25 MPH.
BETWEEN 650 PM AND 700 PM...THE STORM PRODUCED PENNY AND NICKEL SIZE
HAIL TO THE NORTHWEST OF BARNUM AND CLARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4253 9423 4247 9445 4248 9446 4256 9445
4261 9437
TIME...MOT...LOC 0006Z 338DEG 23KT 4249 9433
$$
JUNGBLUTH000
WWUS53 KDMX 230016
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
716 PM CDT WED JUL 22 2009
IAC187-230026-
/O.EXP.KDMX.SV.W.0155.000000T0000Z-090723T0015Z/
WEBSTER IA-
716 PM CDT WED JUL 22 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WEBSTER COUNTY
EXPIRED AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH
THIS THUNDERSTORM OVER WESTERN WEBSTER COUNTY AND FAR EASTERN
CALHOUN COUNTY.
LAT...LON 4253 9423 4247 9445 4248 9446 4256 9445
4261 9437
TIME...MOT...LOC 0006Z 338DEG 23KT 4249 9433
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:07 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 22, 3:07 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 307 PM CDT WED JUL 22 2009 .SHORT TERM.../TONIGHT/ CONCERNS FOR TONIGHT CENTER AROUND CHANCE FOR ISOLD SHRA/TSRA AND TEMPERATURES. SFC RIDGE EXTENDING NORTHEASTWARD THROUGH THE CWA FROM THE HIGH PRES CENTER ACROSS SRN KS/NRN OK. WARM FRONTAL BOUNDARY ALOFT CONTINUES TO PUSH INTO WRN IA TONIGHT. HARD TO PICK OUT A WELL DEFINED SFC BOUNDARY TO INDICATE BETTER AREA OF CONVERGENCE...BUT GETTING SOME MOISTURE CONVERGENCE SETTING UP JUST TO THE WEST OF THE CWA ALONG THE MISSOURI RIVER. OTHERWISE SOME WEAK INSTABILITY IN PLACE...WITH THE LITTLE CAP AS ALREADY GETTING A FEW ECHOES ON RADAR ACROSS NRN IOWA. MID LEVEL LIFT GREATEST ACROSS NRN IA INTO WRN IA THIS EVENING AS WEAK DISTURBANCE ALOFT SLIDES SOUTHWARD THROUGH THE AREA TONIGHT. THEREFORE EXPECT SOME ISOLD SHRA/TSRA ACROSS THE CWA/MAINLY WESTERN CWA THIS EVENING BEFORE SKIES CLEAR LATE TONIGHT. LITTLE SHEAR IN PLACE...THEREFORE DO NOT EXPECT ANY SEVERE WEATHER ACTIVITY ACROSS THE AREA. WEAK FLOW AGAIN...AND HIGH PRESSURE STILL OVER THE AREA SO SHOULD SEE TEMPS DROP OFF FAIRLY DECENT AGAIN INTO THE 50S TO LOWER 60S. ALSO COULD SEE SOME FOG DEVELOPMENT AGAIN TOWARD SUNRISE. .LONG TERM.../THURSDAY THROUGH WEDNESDAY/ NEAR TO BELOW NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE DURING THE FORECAST PERIOD...WITH ONLY ONE DAY EXPECTED TO SEE NEAR NORMAL TEMPERATURES. TWO WEATHER SYSTEMS ARE PROGGED TO AFFECT OUR REGION DURING THE PERIOD. THE FIRST ONE...A COLD FRONT DRIVEN BY AN UPPER LEVEL LOW DIVING SOUTHEAST INTO THE GREAT LAKES...WILL ARRIVE BY LATE FRIDAY EVENING. THE OTHER SYSTEM IS EXPECTED TO ARRIVE IN THE MONDAY/TUESDAY TIME FRAME OF NEXT WEEK...DRIVEN BY A REINFORCING UPPER LEVEL LOW ACROSS SOUTH CENTRAL CANADA. THERE IS A CONDITIONAL SEVERE WEATHER THREAT ON FRIDAY EVENING AHEAD OF THE COLD FRONT MAINLY ACROSS THE NORTHWESTERN CWA. IF SEVERE WEATHER DOES DEVELOP...THEN THE PRIMARY THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL. ALTHOUGH LAPSE RATES ARE NOT EXPECTED TO BE IMPRESSIVE...ENOUGH BUOYANCY MAY DEVELOP AHEAD OF THE FRONT...AND COMBINE WITH LOW LEVEL MOISTURE RETURN TO SUPPORT THUNDERSTORM DEVELOPMENT. LATER SHIFTS WILL BE ABLE TO BETTER DETERMINE THIS SEVERE WEATHER THREAT. PROLONGED HEAVY RAIN IS NOT EXPECTED WITH THIS SYSTEM...HOWEVER...DUE TO THE SYSTEM/S PROGRESSIVE NATURE. MAX TEMPS HAVE BEEN BUMPED UP ON FRIDAY IN ADVANCE OF THE FIRST FRONTAL SYSTEM. ALTHOUGH DEEP SOUTHWESTERLY FLOW IS NOT EXPECTED...SURFACE TO 850 MB FLOW IS FORECAST TO BE WEST TO SOUTHWEST AND ENOUGH TO WARM TEMPERATURES AS HIGH AS AROUND 90 IN THE SOUTHWESTERN CWA. TEMPERATURES RECOVER SLIGHTLY BY THE TIME THE NEXT FRONTAL SYSTEM ARRIVES NEXT WEEK...BUT ARE EXPECTED TO REMAIN BELOW TO NEAR NORMAL. && .AVIATION...22/18Z STRATUS BURNED OFF INTO A MVFR CU FIELD ACROSS THE ERN AREA...OTHERWISE SOME MID CLOUD AT SCT-BKN090 EXPECTED ACROSS THE WRN TAF SITES THIS AFTERNOON. WEAK DISTURBANCE MOVING SOUTHEAST ACROSS THE AREA MAY FIRE SOME ISOLD/SCT -TSRA ACROSS THE NORTHWESTERN THIRD OF THE CWA LATE THIS AFTERNOON WITH ANY ACTIVITY MOVING SOUTH AND EAST INTO THE EVENING HOURS. HAVE HIGHLIGHTED WITH A CB MENTION AT KFOD...AND THIS ACTIVITY COULD PUSH INTO KDSM TOWARD 00Z...BUT FOR NOW HAVE LEFT ANY TS MENTION OUT OF THE TAF AS ANY ACTIVITY WILL BE FAIRLY ISOLATED IN NATURE. CHANCE FOR SOME FOG AGAIN LATE TONIGHT INTO EARLY THURSDAY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION...ALBRECHT LONG TERM...ZOGG
Hazardous weather outlook, Jul 22, 3:23 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 323 PM CDT WED JUL 22 2009 IAZ004>007-015>017-023>026-033>036-044>046-232030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE- 323 PM CDT WED JUL 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE THREAT OF SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING...MAINLY NORTHEAST OF A LINE THROUGH ESTHERVILLE AND WEBSTER CITY. THE THREAT OF SEVERE WEATHER IS LOW. SEVERE WEATHER IS POSSIBLE FRIDAY EVENING AND FRIDAY NIGHT AS A COLD FRONT SLIDES SOUTHEAST. IF SEVERE WEATHER DOES DEVELOP...THEN THE PRIMARY THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL. THIS SEVERE WEATHER THREAT IS NOT CERTAIN...AND DEPENDS ON FACTORS INCLUDING THE AMOUNT OF DAYTIME HEATING AND HUMIDITY. HIGHER DAYTIME HEATING AND HUMIDITY WOULD INCREASE THE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ027-028-037>039-047>050-057>062-070>075-081>086-092>097-232030- BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 323 PM CDT WED JUL 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE THREAT OF SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING...MAINLY NORTHEAST OF A LINE THROUGH WEBSTER CITY AND OSKALOOSA. THUNDERSTORM CHANCES WILL INCREASE FROM FRIDAY INTO EARLY SATURDAY. THE THREAT OF SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING. ALBRECHT/ZOGG
In the hours before
Special weather statement, Jul 22, 4:04 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 404 PM CDT WED JUL 22 2009 IAZ004-005-222130- EMMET-KOSSUTH- 404 PM CDT WED JUL 22 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMMET AND NORTHWESTERN KOSSUTH COUNTIES UNTIL 430 PM CDT... AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES EAST OF ESTHERVILLE...OR 32 MILES EAST OF SPIRIT LAKE...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... ARMSTRONG BY 420 PM CDT. JUNGBLUTH
Special weather statement, Jul 22, 4:32 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 432 PM CDT WED JUL 22 2009 IAZ005-222145- KOSSUTH- 432 PM CDT WED JUL 22 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KOSSUTH COUNTY UNTIL 445 PM CDT... AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF BANCROFT...OR 38 MILES EAST OF SPIRIT LAKE...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... SWEA CITY BY 435 PM CDT. BANCROFT BY 445 PM CDT. JUNGBLUTH
Special weather statement, Jul 22, 5:45 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 545 PM CDT WED JUL 22 2009 IAZ015-023-222300- PALO ALTO-POCAHONTAS- 545 PM CDT WED JUL 22 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POCAHONTAS AND SOUTHERN PALO ALTO COUNTIES UNTIL 600 PM CDT... AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF EMMETSBURG...OR 29 MILES SOUTHEAST OF SPENCER...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... PLOVER BY 555 PM CDT. ROLFE BY 600 PM CDT. JUNGBLUTH
Local storm report, Jul 22, 6:09 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
609 PM CDT WED JUL 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 3 NW ROLFE 42.84N 94.56W
07/22/2009 E0.88 INCH POCAHONTAS IA LAW ENFORCEMENT
NICKEL SIZE HAIL BETWEEN PLOVER AND ROLFE.
&&
BMOYERLocal storm report, Jul 22, 6:18 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
618 PM CDT WED JUL 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL WNW ROLFE 42.82N 94.54W
07/22/2009 E1.00 INCH POCAHONTAS IA TRAINED SPOTTER
&&
AWLocal storm report, Jul 22, 6:20 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
620 PM CDT WED JUL 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG ROLFE 42.81N 94.53W
07/22/2009 POCAHONTAS IA FIRE DEPT/RESCUE
NUMEROUS MEDIUM SIZED TREE BRANCHES BLOWN DOWN AND
BLOCKING ROAD
&&
AWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:55 PM CDT | Severe Thunderstorm Warning | DMX | Pocahontas | 50 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.